Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 5, 2015, 7:49 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 7:49 PM MST (02:49 UTC)
- Expired
- Jul 5, 2015, 10:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433
WGUS55 KFGZ 060249
FFWFGZ
AZC025-060545-
/O.NEW.KFGZ.FF.W.0007.150706T0249Z-150706T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
749 PM MST SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 1045 PM MST
* AT 743 PM MST...DOPPLER RADAR INDICATED AS MUCH AS 3 INCHES OF
HEAVY RAIN HAS FALLEN IN AN AREA 5 MILES SOUTHEAST OF WALKER.
AS A RESULT...FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAGONER AND WALNUT GROVE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
HASSAYAMPA RIVER...MINNEHAHA CREEK...TURKEY CREEK...
MILK CREEK...MIDDLEWATER CREEK...ASH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3442 11240 3419 11251 3419 11257 3433 11259
3445 11251
$$
RR3 follow-up statements
096
WGUS55 KFGZ 060253 CCA
FFWFGZ
AZC025-060545-
/O.COR.KFGZ.FF.W.0007.150706T0249Z-150706T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
753 PM MST SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 1045 PM MST
* AT 743 PM MST...DOPPLER RADAR INDICATED AS MUCH AS 3 INCHES OF
HEAVY RAIN HAS FALLEN IN AN AREA 5 MILES SOUTHWEST OF WALKER.
AS A RESULT...FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WAGONER AND WALNUT GROVE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
HASSAYAMPA RIVER...MINNEHAHA CREEK...TURKEY CREEK...
MILK CREEK...MIDDLEWATER CREEK...ASH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3442 11240 3419 11251 3419 11257 3433 11259
3445 11251
$$
RR793
WGUS75 KFGZ 060429
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
929 PM MST SUN JUL 5 2015
AZC025-060545-
/O.CON.KFGZ.FF.W.0007.000000T0000Z-150706T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI-
929 PM MST SUN JUL 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MST FOR
SOUTHERN YAVAPAI COUNTY...
AT 922 PM MST...DOPPLER RADAR INDICATES ONLY LIGHT RAIN IS OCCURRING
IN THE AREA FROM WALKER SOUTHWEST TO WAGONER. HOWEVER...DOPPLER
RADAR ESTIMATES BETWEEN 3 TO 4 INCHES OF RAIN FELL IN A REGION ABOUT
5 MILES SOUTHWEST OF WALKER. THIS WATER IS EXPECTED TO FLOW
SOUTHWEST INTO THE HASSAYAMPA RIVER. EXPECT ELEVATED FLOW THROUGH
THE HASSAYAMPA AND SURROUNDING TRIBUTARIES FOR THE NEXT 90 MINUTES
OR SO.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...WAGONER AND
WALNUT GROVE.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...HASSAYAMPA
RIVER...MINNEHAHA CREEK...TURKEY CREEK...MILK CREEK... MIDDLEWATER
CREEK...ASH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3442 11240 3419 11251 3419 11257 3433 11259
3445 11251
$$
RR628
WGUS75 KFGZ 060537
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1037 PM MST SUN JUL 5 2015
AZC025-060545-
/O.EXP.KFGZ.FF.W.0007.000000T0000Z-150706T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI-
1037 PM MST SUN JUL 5 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN YAVAPAI COUNTY WILL EXPIRE AT
1045 PM MST...
RAIN HAS ENDED OVER THE WARNED AREA AND FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT.
LAT...LON 3442 11240 3419 11251 3419 11257 3433 11259
3445 11251
$$
RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:30 PM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 5, 3:30 PM MST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST SUN JUL 5 2015 .SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH MONDAY. A DRYING TREND IS EXPECTED TO DEVELOP IN THE WESTERN ZONES STARTING TUESDAY...WHILE THE EASTERN ZONES REMAIN ACTIVE THROUGH THURSDAY. && .DISCUSSION...IT HAS BEEN A RATHER ACTIVE AFTERNOON WITH SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTHERN ARIZONA. A FEW PRODUCED HAIL UP TO 1/2 INCH IN DIAMETER AND THERE WAS LOCAL HEAVY RAIN. STORMS ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING. HOWEVER...SOME STORMS MAY LAST WELL INTO THE NIGHT. SIMILAR CONDITIONS ARE EXPECTED ACROSS THE AREA ON MONDAY. A DECREASE IN THUNDERSTORM ACTIVITY IS EXPECTED ON TUESDAY TO LESS THAN 20 PERCENT FOR ALL ZONES EXCEPT THE WHITE MOUNTAINS...EASTERN MOGOLLON RIM AND WINDOW ROCK AREAS WHERE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. MUCH LESS CLOUD COVER IS EXPECTED ACROSS AREAS WEST OF A LINE FROM PAGE TO PAYSON FROM TUESDAY EVENING THROUGH FRIDAY. DRYING SHOULD REACH EASTERN ZONES BY THURSDAY AND FRIDAY. && AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHRA/TSRA WILL PERSIST THROUGH THIS EVENING. LOCAL MVFR/IFR CONDITIONS POSSIBLE WITH ISOLATED AREAS OF +TSRA. STORMS WILL BE GENERALLY MOVING FROM NORTHWEST TO SOUTHEAST. SHOWER AND STORM COVERAGE SHOULD DECREASE AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE OVER THE REGION WILL KEEP A MOIST AND UNSTABLE AIR MASS OVER NORTHERN ARIZONA THROUGH MONDAY WITH GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS. DRIER WESTERLY FLOW WILL STEADILY DECREASE MOISTURE LEVELS RESULTING IN A DOWNTURN OF STORM ACTIVITY BEGINNING TUESDAY. WEDNESDAY THROUGH FRIDAY...A GRADUAL DRYING TREND WILL CONTINUE THROUGH THE WEEK ESPECIALLY ACROSS WESTERN AND CENTRAL ARIZONA. EXPECT TEMPERATURES TO REMAIN CLOSE TO AVERAGE...WITH DECREASING AFTERNOON HUMIDITY VALUES AND BREEZY SOUTHWEST WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS AVIATION.......MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 5, 2:12 PM MST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST SUN JUL 5 2015 AZZ015-052145- WESTERN MOGOLLON RIM- 212 PM MST SUN JUL 5 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COCONINO COUNTY... AT 211 PM MST...A STRONG THUNDERSTORM WAS NEAR WILLIAMS...OR 28 MILES WEST OF FLAGSTAFF...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARKS AND BELLEMONT. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 169 AND 186. HIGHWAY 180 BETWEEN MILE MARKERS 231 AND 233. LAT...LON 3524 11210 3542 11209 3545 11178 3518 11180 TIME...MOT...LOC 2111Z 273DEG 10KT 3534 11209 MAS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:20 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 6, 1:41 PM MST | Special Weather Statement | FGZ | Yavapai | 34 min |
| Jul 6, 3:24 PM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Jul 6, 3:43 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 6, 4:22 PM MST | Special Weather Statement | FGZ | Coconino | 23 min |
| Jul 6, 4:38 PM MST | Special Weather Statement | FGZ | 22 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.